Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Post intercourse bleeding
|queenkitty7171 - Mon May 23, 2005 2:57 pm||
HELP!! i don't know what to do. I started having wierd periods a few months ago that seemed to last forever, when I was done (almost a week being done) my husband and I had intercourse. I bled like I had just startd my period and it lasted the rest of the night. A week later, the same exact thing happened to me. Im scared it might be somehting really bad, however I was just examined in April and had my Pap smear and everything was fine. I don't know what to do or think. I have had "some" bleeding after sex, but never for this long of a period of time (a week apart). I am getting paranoid. :?
|Theresa Jones, RN - Tue May 24, 2005 5:34 am||
Regardless of the fact that you have had a recent medical exam and Pap smear, any post coital bleeding warrants a telephone call and evaluation by your physician. Some of the factors that may cause bleeding after intercourse are alterations in hormone levels, (low amounts of estrogen causes the vaginal wall to become thin and bleed easily), inflammation of the cervix, endometriosis, uterine abnormalities, certain medications, cancer etc. etc. Regardless of the cause, again it warrants contacting your physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.